MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A14BX030080090
Medical Device Problem Codes Leak/Splash (1354); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician was using a rapid cross pta balloon.It was reported that the  0.014 inch guidewire does not exit through the catheter guidewire port laterally, but exits at the port connected to the inflation lumen distally. when administering saline through the distal inflation port, the operator noticed a leak of saline through the lateral catheter guidewire port.The operator decided to use another balloon of the same reference (b)(4) to complete the procedure successfully.There were no clinical consequences for the patient.No deformation was noted on device.Device was used to treat tight stenosis of the distal superficial femoral artery.When the device was returned for evaluation it was noted that there was a leak from the tip of the device.
 
Additional Manufacturer Narrative
Product analysis a 0.014¿ guidewire was loaded into the device through the tip and exits at the rx joint as normal, the balloon was inflated but wouldn¿t hold pressure and water was seen leaking out through the tip and rx joint indicating a leak on the inner shaft, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Confirmation was received that the device was not used in the patient - no patient involvement and the issue was noted prior to use medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19039718
Report Number2183870-2024-00112
Device Sequence Number8548250
Product Code LIT
UDI-Device Identifier00763000110949
UDI-Public00763000110949
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Catalogue NumberA14BX030080090
Device Lot NumberB551814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/05/2024
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown